View Full Version : Concerta and Anger/Agression


Tzonefitness
05-19-17, 04:24 PM
My 8.5 year old son started his very first dose of meds this morning. He was prescribed 18mg concerta. I gave it to him at 6:15 am and 20 minutes later he was ANGRY. He could not speak to anyone without anger and was fighting non stop with his brother. He can have this type of behaviour on any given day without meds so I'm not sure if it's a coincidence or not... do meds work immediately or do they take a few days??

ToneTone
05-19-17, 05:01 PM
Stimulants work immediately (when they work) ...

I initially felt some anger on Concerta, but it went away quickly. Frankly, I saw the anger as a good thing for me ... because I tended to be passive and withdrawn. But again, it went away quickly. Maybe I would say I felt really "intense" when I started on Concerta. But the body adjusts quickly and pushes back ... and that "side effect" went away for me in not too long.

You can call the doctor immediately to report the effect. A doctor will expect a call when you get this reaction. The doctor will likely want to make an adjustment.

Tone

sarahsweets
05-20-17, 03:07 AM
When is your follow up appt scheduled for?

Caco3girl
05-22-17, 09:20 AM
The medicine is suppose to work the same day, but 20 minutes is pretty fast in my opinion.

Cyllya
05-22-17, 07:40 PM
Technically most drugs start having an effect on your body the same day, it's just that many typically require a lot of time before you can get much therapeutic benefit. Even for SSRIs and others that require a long time, you might get annoying side effects on the first day.

Stimulants like Concerta can start giving benefit (and adverse effects) in 20 minutes. It's usually not that noticeable, but it is possible that it caused the mood problems. If that's the case, it may stop causing the problem after a couple days of use, although depending on how bad it is, waiting it out might not be a good option. If continuing Concerta isn't feasible, you might have more luck with another ADHD med or temporarily using a smaller dose. (In this case, using a smaller dose requires switching to instant-release pills and splitting them. Well, I think they make a liquid methylphenidate these days too.)

Caco3girl
05-23-17, 01:36 PM
Technically most drugs start having an effect on your body the same day, it's just that many typically require a lot of time before you can get much therapeutic benefit. Even for SSRIs and others that require a long time, you might get annoying side effects on the first day.

Stimulants like Concerta can start giving benefit (and adverse effects) in 20 minutes. It's usually not that noticeable, but it is possible that it caused the mood problems. If that's the case, it may stop causing the problem after a couple days of use, although depending on how bad it is, waiting it out might not be a good option. If continuing Concerta isn't feasible, you might have more luck with another ADHD med or temporarily using a smaller dose. (In this case, using a smaller dose requires switching to instant-release pills and splitting them. Well, I think they make a liquid methylphenidate these days too.)

Weird....that was NOT my experience with either of my children. I've always looked at it as a shot of caffeine directly to their brain. The medicine gives chaos order and then POOF it's gone. Some medicines gave a bad crash after they wore off but I never saw an instant effect.

Also, my son was on Concerta for about a year, the doctor wanted to try something a bit different. Anyway, the dr. said my kids didn't have to take it during the summer or on non-school days and that has worked out well for us....if it had a cumulative effect wouldn't those directions be counter productive? Are you sure you aren't thinking of anti-depressants?

Cris1968
08-10-17, 04:14 PM
My 8.5 year old son started his very first dose of meds this morning. He was prescribed 18mg concerta. I gave it to him at 6:15 am and 20 minutes later he was ANGRY. He could not speak to anyone without anger and was fighting non stop with his brother. He can have this type of behaviour on any given day without meds so I'm not sure if it's a coincidence or not... do meds work immediately or do they take a few days??

I gave to my boy of 8,5 yr. old concerta 18 mg/ The effect was horrible. He lost attention at all, became agitated during first 3-4 hours. ,Then he started moving his mouth... Dr say to stopped giving Him. So I lost my hope for treating his ADHD using even Conerta. Last yera we tied straterra . Then the effect was very good on his speech and attention, but became violent with us and very irrtated.